Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Talked to pdoc. He makes no sense AT ALL. floatingbridge

Posted by Girlnterrupted78 on November 8, 2009, at 19:21:35

In reply to Re: Parnate losing effectiveness. Why?? Help pleas SLS, posted by floatingbridge on November 4, 2009, at 17:40:50

So I spoke to my doctor and asked him about all this nonsense regarding the feeling 'too good', etc. And yes, like some people guessed, he now claims he thinks I was rather hypomanic, and seems to discredit the initial positive effects of Parnate. This I find infuriating, but more so because I suspect he does it out of frustration and because of an ego problem, and not because he truly believes I was hypomanic.

Last week, when he said I had been 'too good' when Parnate was working better, he backed up his claim by saying, "talking to strangers on the street? C'mon, that's just 'too good'.."

Why would that be 'too good'? There's tons of normal people out there who talk to strangers, for god's sake!!! What if that's my personality when I'm not depressed? This is ridiculous.

I told him I had become very pleasant to people, including strangers--people who happened to be in my way for whatever reason. I explained this to him in order to show my improvement over the irritable, angry person I used to be, and how relieved I felt now. Before, I used to just hate everyone and I viewed every single person as an angry, horrible New Yorker with an attitude. Now I realize that was not a reality but just the view I held because of my depression. There's some really nice people out there, and it was ME who had some bad experiences with a few angry New Yorkers and decided that everyone was a jerk. I was thrilled to be able to be one of the nice ones in the city. So anyway, my "talking to strangers" was "too good" and a sign of "hypomania." I found this absolutely RIDICULOUS.

But anyway, this week he changed things around and no longer claimed that my friendliness was hypomanic.

In our last session, I was more direct and asked him "so what exactly do you mean I was "too good"? And I put some examples. "When I came into your office and you said I seemed more alive, more talkative and engaged.... that was hypomania???" He obviously said no to that one.

His response this time was that certain things I was doing seemed not normal. He said that the fact that I stayed up all night and yet I could keep going the next day, and could do it again a second night in a row, was a sign of hypomania. And the fact that I had these compulsions where I'd go and buy clothes instead of doing the things I wanted to do, which we spoke about some weeks ago, was also a sign of hypomania. But of course, he ignored my explanations. We spoke about the reason this was happening and I made it VERY clear at the time it was nothing like mania. He even asked me if I was spending more money than I had, and I said NO, so he said, "ok, so it seems things are ok then.." Yet, NOW he suddenly changes his mind and makes a new claim about something we had already spoken about and dismissed as normal. In the end, he really made a fool of himself and I will show why:

1. His new "claim" for hypomania was that I was staying up all night and sometimes 2 nights in a row and still going forward. Well, surprise, surprise! I've had treatment resistant insomnia for 10+ years now and he KNOWS this. I began to see this doctor while participating in a research study where I tested an experimental drug. During this period, he gave me Ambien because he KNEW I did not sleep at night. This was several weeks BEFORE we even considered Parnate. But now, this insomnia is BECAUSE Parnate is making me hypomanic? Give me a break!

In addition, isn't Parnate known for being a stimulating drug, which would obviously make my insomnia even worse? I told him that I've always had insomnia, but that while on Parnate, I felt less tired the next day. This is because Parnate is a stimulant drug. Or don't tell me that any person who feels more stimulated on Parnate is hypomanic?

(parenthesis: My doctor never claimed I was hypomanic while Parnate was actually working great. He only claims that NOW that the med stopped working. He claims it was all "too good", most likely because he's angry at himself or at the the fact that his treatment somehow failed. I get the feeling of a big ego in there.)

2. Compulsions: During my therapy with this doctor, it came out that I have problems with compulsion and procrastination--once again, a problem I have battled for YEARS. For years I have been ignoring some of the things I set myself to do (I have 3 books I want to read, but somehow I can't finish them) and instead I spend my time going out, checking out stores, buying clothes, etc. Very unusual female behavior, right?

I explained to my doctor that I've always been this way, and it's true. However, recently I began doing it a lot more often, and I explained him why.
Right during the time I started Parnate, (this was really a coincidence) I discovered how great the low carb diets work for me. So I stayed on a low carb diet for about 2 months and suddenly I'm 20 lbs lighter. I reached a point where I couldn't stop losing and people started to tell me to STOP losing weight or I'd look anorexic. Anyway, I was just very happy with my new weight and felt I could finally wear things I wouldn't have worn before. I haven't been this thin in years; actually I don't think I'd been this thin EVER. So what woman would NOT be thrilled and go and try all the clothes that didn't fit before?? In addition to that, I made a new friend in a depression group, who introduced me to a bunch of amazing thrift stores in NYC. So I did explain to my doctor: This whole thing just happened at the wrong time: I lost 20 lbs, and discovered thrift stores with amazing, cheap clothes. I need clothes for my new weight, so who would NOT go crazy at a time like this? His answer is that I'm hypomanic because I'm going out and buying clothes instead of reading my books and cleaning my apartment, even though I told him I've always been a procrastinator and compulsive. I am infuriated that he is incapable of listening to me when I explain the reasons and the situation.

My doctor only listens to what he wants to listen, and while he saw my point at the time this was taking place (he understood and did not make any claims of hypomania) now he's decided to change his mind and claim that I was "too good" and that this is yet another sign of hypomania.
I just wonder why do I waste my time talking to him if he's going to ignore everything I say anyway?

But here's the good part and the reason I say he made a fool of himself:

I began to feel great on Parnate when I went on 60mgs. This whole thing about buying clothes and staying up all night began to take place during the time the med was working ok. Even though we discussed this at the time, my doctor NEVER said I was hypomanic during the time the med was working. He never said "You seem 'too good'".

It was only once the medication began losing effectiveness that my doctor began to repeatedly say that it all had been 'too good', and this is what makes me suspect it's all an ego thing for him; he's either angry or frustrated over the fact that his treatment is not being effective for me.

And here's the reason I say he made a fool of himself:

When a patient is developing hypomania, what would be the course of action for the pdoc to follow? I myself don't know, but here's what my doctor did: When I was at 60mgs and the medication started working very well, I told my doctor that I wanted to try to go higher because I knew hadn't reached my full potential. Guess what he did? He allowed me to increase the dose, not just to 70mgs, but later to 80mgs.

If he thought I was hypomanic, is that the way to go? Increase the dose? I thought he'd have to give me a mood stabilizer rather than increase the dose... am I wrong on this?

And I'm also surprised that he NEVER, not even ONCE, during the time the med did work, did he claim I was "too good."

He never EVER said the dreaded "too good" while Parnate was working at its highest. He only began to claim things had been "too good" once the medication stopped working. WHY???? Because he's angry and frustrated that his treatment failed?

I would not even blame HIM over this. Medications work differently for people, and I know I am treatment resistant. The last person I'd blame is him. But I think he blames himself. But why take it out on me?? I am not accusing him or acting differently. I just want things to work out. I don't get what his problem is, but it's just causing me a lot of anger and grief.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Girlnterrupted78 thread:923267
URL: http://www.dr-bob.org/babble/20091107/msgs/925002.html